Florida, 2002Flash Flood in Florida, June 22, 2002
June 22, 2002 · NWS JAX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 22, 8:30 AM EST, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 22, 8:30 AM EST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
930 AM EDT SAT JUN 22 2002
PUBLIC...GUD AREA OF HEAVY SHOWERS/TSTMS EXPECTED TO CONT TO MOVE
NWD FM CNTRL FL ACRS CWA THIS AFTN...WITH FOCUS A LTL BIT FURTHER
INLD THAN YDAY WL NOT POST FLOOD WATCH AT THIS TIME...BUT KEEP VERY
STRONG WORDING IN ZFP. CATEGORICAL POPS EXPECTED ALL AREAS.
MARINE...AS WINDS HAVE BECOME MORE UNIFORM OUT OF THE SE THIS
AM...WL POST SCA FOR ALL AREAS...WITH SEAS RUNNING ABT 6 TO 8 FEET.
.JAX...
.GA...SCA ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 60 NM.
.FL...SCA FERNANDINA BEACH TO FLAGLER BEACH FL OUT TO 60 NM.
HESS
In the hours before
Special weather statement, Jun 22, 10:51 AM EST, 1 hour 9 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-222200-
NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1151 AM EDT SAT JUN 22 2002
...HEAVY RAIN WILL PRODUCE LOCALIZED FLOODING...
...SHALLOW COASTAL FLOODING AROUND HIGH TIDE THIS EVENING...
AREAS OF HEAVY RAIN AND EMBEDDED THUNDERSTORMS ACROSS NORTHEAST
FLORIDA WILL CONTINUE THIS AFTERNOON AND MOVE INTO SOUTHEAST GEORGIA
OVER THE NEXT COUPLE OF HOURS. RAIN WILL BE HEAVY AT TIMES AND WILL
CAUSE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW LYING
OR POOR DRAINAGE AREAS. THE GREATEST THREAT REMAINS ALONG COASTAL
COUNTIES AND ESPECIALLY IN THE JACKSONVILLE METRO AREA...AS
SATURATED GROUNDS WILL ALLOW MOST RAINFALL TO PRODUCE IMMEDIATE
RUNOFF.
CONTINUED FLOW OFF THE ATLANTIC OCEAN OVER THE PAST SEVERAL DAYS HAS
PRODUCED TIDAL DEPARTURES OF AROUND ONE FOOT ABOVE NORMAL. COMBINED
WITH HIGHER THAN NORMAL ASTRONOMICAL TIDES...SHALLOW COASTAL
FLOODING MAY OCCUR AROUND THE TIME OF HIGH TIDE THIS
EVENING...BETWEEN 7 AND 8 PM.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
HESS
Flash Flood, Putnam
- When
- June 22, 12:00 PM EST to 1:00 PM EST
- Where
- Putnam County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.609, -81.744 (the zone’s center; the record gives no point)
Numerous streets, highways and underpasses impassable due to flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Wisconsin, June 22 to 25, 20021 death · 9 events
- Rip Current in North Carolina, June 22, 20021 death · 1 event
- Flash Flooding in Wisconsin, June 22, 2002$1.1 million · 3 events
- Flash Flooding and Flooding in Minnesota, June 22 to 24, 2002$350,000 · 1.75 in hail · 22 events
- Flooding in Wisconsin, June 22, 2002$285,000 · 3 events
- Tornado and Flash Flooding in Montana, June 22 to 23, 2002$151,000 · F0 · 10 events
- Lightning Strike in Wyoming, June 22, 20025 injured · 1 event
- Hail and Damaging Winds in Michigan, June 22, 2002$40,000 · 50 kt wind · 6 events
- Flash Flooding and Hail in North Dakota, June 22, 2002$1,000 · 1.5 in hail · 25 events
- Lightning Strike in North Dakota, June 22, 2002$30,000 · 1 event
- Hail and Damaging Winds in South Dakota, June 22 to 23, 20021 in hail · 23 events
- Flash Flooding in Wisconsin, June 22, 2002$20,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5300959.